My object in this paper is to emphasize by discussion a fact which is already known, but which has acquired new importance with the increasing use of atropine in the so-called "true colic" of early infancy; namely, that in certain cases, atropine produces an abrupt rise in temperature, even in average dosage.
INDICATIONS FOR THE USE OF ATROPINE IN EARLY INFANCY
Before considering the frequency and the mechanism of this pyrexia, one should review for a moment the conditions for which atropine is commonly given to infants. There are principally two: pyloric stenosis and gastro-enterospasm, commonly miscalled pylorospasm.1 In a previous paper,2 the statement was made that atropine will cure the majority of patients with functional vagogenic gastro-enterospasm. The principal manifestations of this condition are (a) extreme fretfulness, aggravated by feeding, with inability to nurse because of cramps or "colic," with (b) occasional projectile vomiting, plus diarrhea or